Comptes Rendus
Combinatorics
A point-sphere incidence bound in odd dimensions and applications
Comptes Rendus. Mathématique, Volume 360 (2022), pp. 687-698.

In this paper, we prove a new point-sphere incidence bound in vector spaces over finite fields. More precisely, let P be a set of points and S be a set of spheres in 𝔽 q d . Suppose that |P|,|S|N, we prove that the number of incidences between P and S satisfies

I(P,S)N 2 q -1 +q d-1 2 N,

under some conditions on d,q, and radii. This improves the known upper bound N 2 q -1 +q d 2 N in the literature. As an application, we show that for A𝔽 q with q 1/2 |A|q d 2 +1 2d 2 , one has

max|A+A|,|dA 2 ||A| d q d-1 2 .

This improves earlier results on this sum-product type problem over arbitrary finite fields.

Received:
Revised:
Accepted:
Published online:
DOI: 10.5802/crmath.333
Doowon Koh 1; Thang Pham 2

1 Department of Mathematics, Chungbuk National University, Korea
2 University of Science, Vietnam National University, Hanoi, Vietnam
License: CC-BY 4.0
Copyrights: The authors retain unrestricted copyrights and publishing rights
@article{CRMATH_2022__360_G6_687_0,
     author = {Doowon Koh and Thang Pham},
     title = {A point-sphere incidence bound in odd dimensions and applications},
     journal = {Comptes Rendus. Math\'ematique},
     pages = {687--698},
     publisher = {Acad\'emie des sciences, Paris},
     volume = {360},
     year = {2022},
     doi = {10.5802/crmath.333},
     zbl = {07547267},
     language = {en},
}
TY  - JOUR
AU  - Doowon Koh
AU  - Thang Pham
TI  - A point-sphere incidence bound in odd dimensions and applications
JO  - Comptes Rendus. Mathématique
PY  - 2022
SP  - 687
EP  - 698
VL  - 360
PB  - Académie des sciences, Paris
DO  - 10.5802/crmath.333
LA  - en
ID  - CRMATH_2022__360_G6_687_0
ER  - 
%0 Journal Article
%A Doowon Koh
%A Thang Pham
%T A point-sphere incidence bound in odd dimensions and applications
%J Comptes Rendus. Mathématique
%D 2022
%P 687-698
%V 360
%I Académie des sciences, Paris
%R 10.5802/crmath.333
%G en
%F CRMATH_2022__360_G6_687_0
Doowon Koh; Thang Pham. A point-sphere incidence bound in odd dimensions and applications. Comptes Rendus. Mathématique, Volume 360 (2022), pp. 687-698. doi : 10.5802/crmath.333. https://comptes-rendus.academie-sciences.fr/mathematique/articles/10.5802/crmath.333/

[1] Dao Nguyen Van Anh; Le Quang Ham; Doowon Koh; Thang Pham; Le Anh Vinh On a theorem of Hegyvári and Hennecart, Pac. J. Math., Volume 305 (2020) no. 2, pp. 407-421 | Zbl

[2] Javier Cilleruelo; Alex Iosevich; Ben Lund; Oliver Roche-Newton; Misha Rudnev Elementary methods for incidence problems in finite fields, Acta Arith., Volume 177 (2017) no. 2, pp. 133-142 | DOI | MR | Zbl

[3] Derrick Hart; Alex Iosevich; Doowon Koh; Misha Rudnev Averages over hyperplanes, sum-product theory in vector spaces over finite fields and the Erdős-Falconer distance conjecture, Trans. Am. Math. Soc., Volume 363 (2011) no. 6, pp. 3255-3275 | DOI | Zbl

[4] Alex Iosevich; Doowon Koh Extension theorems for spheres in the finite field setting, Forum Math., Volume 22 (2010) no. 2, pp. 457-483 | MR | Zbl

[5] Alex Iosevich; Doowon Koh; Sujin Lee; Thang Pham; Chun-Yen Shen On restriction estimates for the zero radius sphere over finite fields, Can. J. Math., Volume 73 (2021) no. 3, pp. 769-786 | DOI | MR | Zbl

[6] Alex Iosevich; Misha Rudnev Erdős distance problem in vector spaces over finite fields, Trans. Am. Math. Soc., Volume 359 (2007) no. 12, pp. 6127-6142 | DOI | Zbl

[7] Doowon Koh; Sujin Lee; Thang Pham On the finite field cone restriction conjecture in four dimensions and applications in incidence geometry (2021) (accepted in Int. Math. Res. Not.)

[8] Doowon Koh; Thang Pham; Le Anh Vinh Extension theorems and a connection to the Erdős-Falconer distance problem over finite fields, J. Funct. Anal., Volume 281 (2021) no. 8, 109137, 54 pages | Zbl

[9] Michael Krivelevich; Benny Sudakov Pseudo-random graphs, More sets, graphs and numbers (Bolyai Society Mathematical Studies), Volume 15, Springer, 2006, pp. 199-262 | DOI | MR

[10] Rudolf Lidl; Harald Niederreiter Finite fields, Encyclopedia of Mathematics and Its Applications, 20, Cambridge University Press, 1996 | DOI

[11] Ali Mohammadi; Sophie Stevens Attaining the exponent 5/4 for the sum-product problem in finite fields (2021) (https://arxiv.org/abs/2103.08252)

[12] Duc Hiep Pham A note on sum-product estimates over finite valuation rings, Acta Arith., Volume 198 (2021) no. 2, pp. 187-194 | DOI | MR | Zbl

[13] Nguyen D. Phuong; Pham Thang; Le Anh Vinh Incidences between points and generalized spheres over finite fields and related problems, Forum Math., Volume 29 (2017) no. 2, pp. 449-456 | DOI | MR | Zbl

[14] Misha Rudnev; Ilya D. Shkredov; Sophie Stevens On the energy variant of the sum-product conjecture, Rev. Mat. Iberoam., Volume 36 (2019) no. 1, pp. 207-232 | DOI | MR | Zbl

Cited by Sources:

Comments - Policy


Articles of potential interest

A sum–product theorem in matrix rings over finite fields

Thang Pham

C. R. Math (2019)